Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 309, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 24, 2016, 5:30 PM CDT for Harvey County, Reno County, Sedgwick County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2016, 5:30 PM CDT (22:30 UTC)
- Expired
- Sep 24, 2016, 6:01 PM CDT
- In force
- 31 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harvey County, KS, Reno County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 20 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.3
The text
As transmitted.
947
WUUS53 KICT 242230
SVRICT
KSC079-155-173-242315-
/O.NEW.KICT.SV.W.0309.160924T2230Z-160924T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT SAT SEP 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 615 PM CDT
* AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANDALE...OR
NEAR COLWICH...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...NEWTON...PARK CITY...VALLEY CENTER...GODDARD...MAIZE...
HALSTEAD...NORTH NEWTON...SEDGWICK...COLWICH...BURRTON...
GARDEN PLAIN...MOUNT HOPE...ANDALE...BENTLEY...WEST WICHITA...
NEWTON AIRPORT AND LAKE AFTON.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 19 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3757 9755 3769 9775 3815 9768 3809 9715
TIME...MOT...LOC 2230Z 207DEG 32KT 3774 9764
HAIL...1.00IN
WIND...60MPH
$$
JAKUB3 follow-up statements
533
WWUS53 KICT 242243
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
543 PM CDT SAT SEP 24 2016
KSC155-242252-
/O.CAN.KICT.SV.W.0309.000000T0000Z-160924T2315Z/
RENO KS-
543 PM CDT SAT SEP 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RENO COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3762 9751 3767 9770 3815 9768 3809 9715
TIME...MOT...LOC 2242Z 216DEG 28KT 3776 9751
$$
KSC079-173-242315-
/O.CON.KICT.SV.W.0309.000000T0000Z-160924T2315Z/
SEDGWICK KS-HARVEY KS-
543 PM CDT SAT SEP 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN SEDGWICK AND HARVEY COUNTIES...
AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
COLWICH...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WICHITA...NEWTON...PARK CITY...VALLEY CENTER...GODDARD...MAIZE...
HALSTEAD...NORTH NEWTON...SEDGWICK...COLWICH...BURRTON...
GARDEN PLAIN...MOUNT HOPE...ANDALE...BENTLEY...
WEST WICHITA AND NEWTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3762 9751 3767 9770 3815 9768 3809 9715
TIME...MOT...LOC 2242Z 216DEG 28KT 3776 9751
HAIL...0.75IN
WIND...60MPH
$$
JAKUB706 WWUS53 KICT 242256 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 556 PM CDT SAT SEP 24 2016 KSC079-173-242315- /O.CON.KICT.SV.W.0309.000000T0000Z-160924T2315Z/ SEDGWICK KS-HARVEY KS- 556 PM CDT SAT SEP 24 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTH CENTRAL SEDGWICK AND HARVEY COUNTIES... AT 555 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEDGWICK... MOVING NORTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... NEWTON...PARK CITY...VALLEY CENTER...MAIZE...HALSTEAD... NORTH NEWTON...SEDGWICK...COLWICH...BURRTON...MOUNT HOPE... BENTLEY AND NEWTON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3773 9742 3785 9766 3815 9768 3809 9715 TIME...MOT...LOC 2255Z 207DEG 32KT 3787 9744 HAIL...<.75IN WIND...60MPH $$ JAKUB
638
WWUS53 KICT 242301
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT SAT SEP 24 2016
KSC079-173-242311-
/O.CAN.KICT.SV.W.0309.000000T0000Z-160924T2315Z/
SEDGWICK KS-HARVEY KS-
601 PM CDT SAT SEP 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SEDGWICK AND
HARVEY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS
AND TORRENTIAL RAINFALL ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3773 9742 3785 9766 3815 9768 3809 9715
TIME...MOT...LOC 2259Z 207DEG 32KT 3792 9741
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 2:56 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 24, 2:56 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Wichita KS 256 PM CDT SAT SEP 24 2016 .SHORT TERM...(This evening through Tuesday night) Issued at 251 PM CDT Sat Sep 24 2016 The main portion of a strong upper low/trough over the Northern Rockies will lift northeastward across the Northern/Central Plains and Upper Mississippi Valley tonight through Sunday night, while the southern portion of this trough breaks off and shifts southwestward into northern Mexico and the Baja region. An attendant, Pacific front stretching from the Texas Panhandle through central Kansas to eastern Nebraska will remain quasi-stationary into this evening, before a surge of stronger cold air advection arrives late tonight from the northwest. This surge will push the front through central/south-central Kansas late tonight, and southeast Kansas on Sunday. 850-300 mb mean south-southwesterly flow will persist along/east of the front, maintaining a corridor of anomalously high precipitable water air. Forcing for ascent from the right-rear quadrant of an upper jet streak, and low-level convergence near the front will be focused in this high moisture corridor. This will support numerous showers/thunderstorms in especially central/south-central Kansas through about 06z tonight, with the higher rain probabilities then shifting to the Flint Hills/Southeast KS late tonight into midday Sunday. Will mention locally heavy rainfall given the deep mean-layer flow parallel to the front, and anomalously high moisture content. A widespread rain total ranging from 0.50 inch to 2 inches is likely by midday Sunday. Localized amounts of 3 inches or greater are possible where echo training occurs, which could lead to localized flooding. Pockets of moderate instability may yield isolated strong to marginally severe wind gusts through early this evening, however the primary concern will be heavy rainfall/localized flooding. Rain chances will diminish from northwest to southeast Sunday into Sunday evening as the front progresses through the region, with cooler and drier air following in its wake through Monday and Tuesday. .LONG TERM...(Wednesday through Saturday) Issued at 251 PM CDT Sat Sep 24 2016 Mid-level ridging over the Central Plains Wednesday-Thursday is progged to flatten late in the week, as an upstream upper trough pushes into the Pacific Northwest. A weaker shortwave trough is progged to eject out of the Rockies across the Central Plains late in the week ahead of the upstream, main upper trough, with some timing differences between the operational GFS and ECMWF. Southerly return flow and moisture return looks meager, and only slight chances for thunderstorms remain in the picture for late in the week. Temperatures will be around seasonal averages. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1233 PM CDT Sat Sep 24 2016 Thunder chances and ceilings will be the main issue with this issuance. For all taf sties except for KCNU, thunder and rain chances will prevail ahead of a front as it slowly slides east overnight. The tropical type environment with some slight instability will provide enough lift to keep showers and isolated trw in the taf issuance. The ceilings will bounce between vfr and mvfr with the spotty/scattered nature of these pesky showers and storms. a few isolated ifr ceilings are also possible. KCNU will see the same scenario late saturday night into Sunday. With the frontal passage, we will see the ceilings rise and erode, but north winds between 10 and 20 knots are likely. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 63 73 51 73 / 80 50 10 0 Hutchinson 61 73 48 72 / 80 30 0 0 Newton 62 73 50 71 / 80 40 0 0 ElDorado 64 72 51 72 / 80 60 10 0 Winfield-KWLD 65 73 52 72 / 80 60 10 0 Russell 55 73 44 72 / 50 10 0 0 Great Bend 57 73 45 72 / 50 10 0 0 Salina 60 74 47 72 / 80 20 0 0 McPherson 60 73 48 72 / 80 30 0 0 Coffeyville 68 74 54 72 / 80 80 20 0 Chanute 66 72 52 71 / 80 80 10 0 Iola 66 72 52 70 / 80 80 10 0 Parsons-KPPF 67 73 53 72 / 80 80 20 0 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...JMC LONG TERM...JMC AVIATION...CWH
Hazardous weather outlook, Sep 24, 3:38 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT SAT SEP 24 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-252045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 338 PM CDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE REGION TONIGHT. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE MAINLY IN SOUTH CENTRAL AND SOUTHEAST KANSAS. ISOLATED STRONG TO MARGINALLY SEVERE WIND GUSTS WILL BE POSSIBLE THROUGH EARLY THIS EVENING IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS WILL LINGER INTO SUNDAY ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS WITH LOCALLY HEAVY RAINFALL STILL POSSIBLE FOR LOCATIONS EAST OF THE KANSAS TURNPIKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Sep 24, 2:28 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
228 PM CDT SAT SEP 24 2016
KSZ069-083-092-241945-
SEDGWICK KS-SUMNER KS-BUTLER KS-
228 PM CDT SAT SEP 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 245 PM CDT
* AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER BELLE
PLAINE...MOVING NORTH AT 35 MPH.
PONDING OF WATER ON THE ROADS IS LIKELY AND WIND GUSTS UP TO 45 MPH
WILL BE POSSIBLE WITH THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
MULVANE AROUND 235 PM CDT.
WICHITA...DERBY...HAYSVILLE AND ROSE HILL AROUND 240 PM CDT.
ANDOVER...EASTBOROUGH...MCCONNELL AIR FORCE BASE AND EAST WICHITA
AROUND 245 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RIVERDALE AND OAKLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3738 9740 3774 9724 3761 9707 3748 9712
3747 9715 3741 9715 3729 9720
TIME...MOT...LOC 1927Z 194DEG 41KT 3742 9729
HAYESSpecial weather statement, Sep 24, 4:20 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
420 PM CDT SAT SEP 24 2016
KSZ051-067-068-242200-
HARVEY KS-MCPHERSON KS-RENO KS-
420 PM CDT SAT SEP 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
CENTRAL MCPHERSON COUNTY IN CENTRAL KANSAS...
NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 500 PM CDT
* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER
BUHLER... MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MCPHERSON...MOUNDRIDGE...INMAN...BUHLER...GALVA...
CANTON AND MCPHERSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3844 9737 3837 9737 3801 9762 3813 9788
3855 9775
TIME...MOT...LOC 2120Z 210DEG 37KT 3816 9774
JAKUBSpecial weather statement, Sep 24, 4:22 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
422 PM CDT SAT SEP 24 2016
KSZ053-242145-
CHASE KS-
422 PM CDT SAT SEP 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN CHASE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 445 PM CDT
* AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR COTTONWOOD FALLS...MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
COTTONWOOD FALLS...STRONG CITY...ELMDALE...
TALLGRASS PRAIRIE PRESERVE...TALLGRASS PRAIRIE AND HYMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3848 9635 3822 9659 3831 9678 3852 9676
3852 9636
TIME...MOT...LOC 2122Z 210DEG 37KT 3833 9664
JAKUBLocal storm report, Sep 24, 4:26 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
426 PM CDT SAT SEP 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST HUTCHINSON 38.07N 97.91W
09/24/2016 M58 MPH RENO KS ASOS
&&
JMCSpecial weather statement, Sep 24, 4:28 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT SAT SEP 24 2016
KSZ067-082-083-091-242215-
SEDGWICK KS-HARPER KS-KINGMAN KS-RENO KS-
428 PM CDT SAT SEP 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 515 PM CDT
* AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF HARPER...MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
KINGMAN...CHENEY...GARDEN PLAIN...PRETTY PRAIRIE...NORWICH...
MURDOCK...WATERLOO...SPIVEY...CLEVELAND...DANVILLE...
KINGMAN AIRPORT...RAGO...RUNNYMEDE...CHENEY LAKE...
MT VERNON AND CHENEY STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3736 9817 3783 9812 3777 9762 3747 9777
3747 9781 3741 9781 3727 9788
TIME...MOT...LOC 2127Z 210DEG 37KT 3739 9802
JAKUBSpecial weather statement, Sep 24, 5:06 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
506 PM CDT SAT SEP 24 2016
KSZ067-068-082-083-242245-
SEDGWICK KS-HARVEY KS-KINGMAN KS-RENO KS-
506 PM CDT SAT SEP 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 545 PM CDT
* AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER CHENEY...MOVING NORTHEAST AT 35
MPH.
WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...PARK CITY...VALLEY CENTER...GODDARD...MAIZE...CHENEY...
SEDGWICK...COLWICH...HAVEN...BURRTON...GARDEN PLAIN...MOUNT HOPE...
ANDALE...BENTLEY...WEST WICHITA...EISENHOWER NATIONAL AIRPORT...
LAKE AFTON...CHENEY LAKE...MT VERNON AND CHENEY STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3763 9794 3806 9779 3792 9726 3747 9754
3747 9758
TIME...MOT...LOC 2205Z 212DEG 31KT 3764 9775
JAKUBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 1:57 PM CDT | Special Weather Statement | ICT | Kingman, McPherson, Reno | 33 min |
| Sep 24, 2:08 PM CDT | Special Weather Statement | ICT | Reno | 37 min |
| Sep 24, 2:28 PM CDT | Special Weather Statement | ICT | Sedgwick | 17 min |
| Sep 24, 3:15 PM CDT | Areal Flood Warning | ICT | McPherson | 21 hr |
| Sep 24, 4:20 PM CDT | Special Weather Statement | ICT | McPherson | 40 min |
| Sep 24, 4:22 PM CDT | Special Weather Statement | ICT | Chase | 23 min |
| Sep 24, 4:28 PM CDT | Special Weather Statement | ICT | Kingman | 47 min |
| Sep 24, 5:06 PM CDT | Special Weather Statement | ICT | Sedgwick | 39 min |
| Sep 24, 6:04 PM CDT | Special Weather Statement | ICT | Harvey | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.